So this is what it looks like when you run out of 5 mg tablets of prednisone. Luckily I still had enough 1mg pills, but this is not really my preferred way of doing things. Sometimes it’s just hard to stay on top of all of this stuff, you know? Since this photo was taken, I did manage to get a refill for the 5’s. Whew.
Well, maybe I shouldn’t have said something so soon. Sadly and frustratingly, I’m back on prednisone–5 mg. My right foot and ankle are flaring up again (seriously, what is WRONG with THAT foot and ankle?!). I see my rheumatologist on Thursday so we’ll see what he says about it.
And in other painful health news, I’ve been battling a bad case of gastritis (I think) for over a week. Thanks to omeprazole (Prilosec), and an anti-nausea drug, and severely limiting my diet, it seems to be getting better. What relief! The constant nausea (with some vomiting) and stomach pain has been so horrible. But on the bright side, I have been losing weight. This isn’t exactly the weight loss plan I had imagined for myself, however. Another good forced diet change: no Diet Coke or caffeine!
And in GOOD NEWS, I went on my first bike ride a couple days ago! I had to make a few stops and take breaks (I’m weak from sickness and not eating hardly anything and not exercising all winter), but it felt so good. It was a lot colder out today so I chickened out, but I hope to go on another ride very soon.
I’ve been off of prednisone for THREE DAYS now! Whooo!
Three days isn’t long, but it’s exciting nonetheless. Let’s hope I can continue to stay off of it.
Goodbye, chubby round face. Goodbye, neck lump. Goodbye, anxiety and mood swings. Goodbye, bone damage.
PREDNISONE TAPERING COUNTDOWN DAY…?
I’m not sure what week/day I’m on except that I went down to 7 mg at the start of this week. HOORAY! I WILL reach 0 soon. Staying at 0 is the main goal, though, and that tends to be tricky.
Milligram by milligram I will get off of this drug. Then the next hurdle–tapering off the Xanax and Vicodin. I’m not looking forward to that. I’m actually really nervous of withdrawal/tolerance side effects, but I know I can do it.
Well, I’m taking prednisone again–10 mg. I’m not happy about being back on it, but at least it’s helping.
Damn foot and ankle.
Hooray, hooray, HOORAY! I’m off prednisone as of TODAY! Cross your fingers this lasts a while. Or, forever.
Sadly, it could not last. Back on 5 mg. :(
So I’m back on prednisone, which is annoying. Right now I’m taking 10 mg, but I was taking 15 mg for a couple weeks. About a month ago a pretty bad flare-up started in both feet and ankles–especially the right foot and ankle. Swelling and terrible, throbbing stabbing pain. I’ve been trying hard to resist taking steroids because of their nasty side effects, and because I’ve been trying very hard to lose weight. But, once again I felt I had no other choice than to take prednisone temporarily until the flare-up is gone. The drug has been helping, which is great, but it’s also been affecting my moods and causing me to have a raging, ravishing appetite. I want to stuff my face with every carb I see, basically. This is frustrating and depressing.
I wrote more about this in a blog post for RheumatoidArthritis.net which hasn’t been published yet (soon, hopefully). In it I ask for tips and suggestions about how to cope with the side effects of prednisone. How can I control my appetite better while taking this wonderful yet awful drug? I’ve been trying to drink a lot of water and tea which is helping, sort of. I’m not sure what else to do other than, yeah, taping my mouth shut. But when a pasta/bread/sugar/chips craving pops up, I’m not sure if I could stop myself from ripping it off anyway. Lock me in a closet instead? Chop off my hands? Joking aside, those aren’t realistic options, of course. Anybody have any good ideas? Please tell me soon, before I clean out the fridge…again.